Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 142, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 10, 2009, 8:07 PM EDT for Fayette County, Spalding County, Georgia. It was in force for 53 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2009, 8:07 PM EDT (00:07 UTC)
- Expired
- Apr 10, 2009, 9:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 17 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 8:20 PM EDT | HAIL 0.75 | Peachtree City, GA | |
| Apr 10, 8:39 PM EDT | HAIL 0.75 | Brooks, GA | |
| Apr 10, 8:52 PM EDT | HAIL 0.75 | Griffin, GA | |
| Apr 10, 8:57 PM EDT | TSTM WND DMG | 3 Nw Griffin, GA | SEVERAL TREES DOWN THAT ARE 6 TO 8 INCH IN DIAMETER. |
| Apr 10, 8:57 PM EDT | HAIL 1 | 3 Nw Griffin, GA | |
| Apr 10, 8:57 PM EDT | HAIL 1 | Griffin, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:39 PM EDT | Tornado Watch | SPC | 8 hr |
| Apr 10, 6:31 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1068 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 110007
SVRFFC
GAC113-255-110100-
/O.NEW.KFFC.SV.W.0142.090411T0007Z-090411T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
807 PM EDT FRI APR 10 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
SPALDING COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 900 PM EDT
* AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL.
THIS STORM WAS LOCATED 12 MILES WEST OF PEACHTREE CITY OR NEAR
NEWNAN...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FAYETTEVILLE...BROOKS...WOOLSEY...SUNNY SIDE AND GRIFFIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR EARLIER INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
PENNY SIZED HAIL WAS REPORTED WITH THIS STORM AS IT MOVED THROUGH
NEWNAN. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
100 AM EDT SATURDAY MORNING FOR NORTHERN GEORGIA.
&&
LAT...LON 3347 8438 3343 8440 3340 8438 3336 8437
3335 8424 3333 8422 3333 8415 3319 8416
3323 8451 3327 8449 3334 8453 3339 8460
3347 8461
TIME...MOT...LOC 0006Z 272DEG 31KT 3337 8475
$$1 follow-up statement
000
WWUS52 KFFC 110053
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
853 PM EDT FRI APR 10 2009
GAC113-110103-
/O.CAN.KFFC.SV.W.0142.000000T0000Z-090411T0100Z/
FAYETTE GA-
853 PM EDT FRI APR 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY IS CANCELLED...
.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
100 AM EDT SATURDAY MORNING FOR GEORGIA.
LAT...LON 3327 8449 3327 8442 3329 8442 3331 8439
3333 8437 3336 8437 3335 8424 3333 8422
3333 8415 3319 8416 3323 8451
TIME...MOT...LOC 0053Z 272DEG 31KT 3335 8427
$$
GAC255-110100-
/O.CON.KFFC.SV.W.0142.000000T0000Z-090411T0100Z/
SPALDING GA-
853 PM EDT FRI APR 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SPALDING COUNTY...
AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL. THIS STORM WAS LOCATED NEAR SUNNY SIDE...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRIFFIN...TOWALAGA AND WALKER MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
100 AM EDT SATURDAY MORNING FOR GEORGIA.
&&
LAT...LON 3327 8449 3327 8442 3329 8442 3331 8439
3333 8437 3336 8437 3335 8424 3333 8422
3333 8415 3319 8416 3323 8451
TIME...MOT...LOC 0053Z 272DEG 31KT 3335 8427
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 5:23 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 10, 5:23 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 523 PM EDT FRI APR 10 2009 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... HIGH RISK OF SEVERE TSTMS AND 30 PERCENT CHANCE OF TORNADOES HAS DEVELOPED OVER NORTHWEST GA THIS AFTERNOON AND EVENING. THE 18Z FFC SOUNDING SHOWS THE ATMOSPHERE HAS DESTABILIZED QUICKLY WITH THE DIURNAL HEATING. LI MINUS 5.3...CAPE 1800 J/KG...AND SR HELICITY OF 317. ALSO LOCALLY HEAVY RAIN EXPECTED WITH THE STRONG TSTMS... PW 1.1 INCH AND K INDEX OF 37. HOWEVER...STORMS ARE EXPECTED TO MOVE AT 50 MPH SO INTENSE...BUT BRIEF HEAVY RAIN SHOULD OCCUR WITH TEMPORARY STREET FLOODING OR PONDING ON ROADS. ALL SEVERE TSTM PARAMETERS ARE BEING MET WITH THE POTENTIAL OF GOLF BALL SIZED HAIL. WITH THE STRONG LLJ MOVING INTO THE AREA...WILL BE CONTINUING THE WIND ADVISORY FOR THE MOUNTAINS THROUGH MIDNIGHT. UPPER LOW IS ABSORBED BY LONGWAVE TROUGH AND IS ONLY A SHORTWAVE IMPULSE BY THE TIME THE SYSTEM MOVES OUT ON SATURDAY. HIGH AMPLITUDE PATTERN IN PLACE ALLOWS A COOL HIGH PRESSURE TO SLIDE EAST ACROSS SOUTHERN CANADA AND RIDGE DOWN THE EASTERN SLOPES OF THE APPALACHIANS ON SUNDAY. CURRENT ADVERTISED HIGH TEMPS MAY BE TOO WARM AS CLASSICAL CAD SETS UP. THIS WILL BE A FACTOR ON MONDAY AS MEANWHILE ANOTHER SYSTEM GEARS UP OVER THE SOUTHERN PLAINS. MERGED MAV AND MET GUIDANCE FOR MIN TEMPS TONIGHT AND MAX TEMPS SATURDAY. POPS WERE INCREASED AROUND 10 PERCENT OVER NORTH GA THIS EVENING. OTHERWISE...MAV MOS GUIDANCE WAS GENERALLY ACCEPTED FOR THE REMAINDER OF THE SHORT TERM FORECAST PERIOD. .LONG TERM /MONDAY THROUGH FRIDAY/... ECMWF (00Z RUN) IS SLOWER THAN THE GFS WITH THIS NEXT SYSTEM... WHICH IS PROBABLY A MORE REASONABLE SOLUTION GIVEN THE AMPLITUDE OF THE RIDGE OVER THE EASTERN PART OF THE COUNTRY AND THE STRENGTH OF THE CAD...THOUGH THE ECMWF DOES NOT USUALLY HANDLE CAD VERY WELL. THE COLD DOME IN NORTHEAST GEORGIA WILL CERTAINLY HAVE A STABILIZING INFLUENCE...BUT THEN AGAIN THE INHERENT HELICITY ASSOCIATED WITH THE WEDGE FRONT...WHEREVER IT SETS UP...MAY PROVIDE FOR AN INTERESTING SITUATION AS THE COLD FRONT APPROACHES MONDAY MORNING. ECMWFS TIMING WOULD IMPLY INCREASED INSTABILITY WITH THE SLIGHTLY SLOWER EASTWARD PROGRESSION...BUT BOTH MODELS ARE INDICATING A LOT OF PRECIP IN THE NORTHERN GULF/FLORIDA PANHANDLE...WHICH MAY SERVE TO CUT OFF THE DOWNSTREAM PRECIPITATION (THAT IS...US). IN ANY EVENT...IT COULD BE A POTENTIAL SEVERE WEATHER PRODUCER ALONG THE WEDGE FRONT...OR SIMPLY A RAIN-MAKER WITH THE COOL OVERRUNNING PRECIPITATION. GFS MOVES US INTO A NEAR-ZONAL FLOW PATTERN BY MIDWEEK AS THE UPPER LOW SHIFTS NORTHEAST TOWARD THE GREAT LAKES...WHEREAS THE ECMWF KEEPS THE UPPER LOW FURTHER SOUTH (OHIO VALLEY) WITH A DEEPER TROUGH AND PRECIP LINGERING. SHOULD HAVE A LULL FOR A DAY OR SO BEFORE THE NEXT LOW IN THE VERY PROGRESSIVE SERIES OF SYSTEMS APPROACHES. CONFIDENCE EXTREMELY LOW THIS FAR OUT AS GFS HAS SIGNIFICANT AMOUNT OF CONVECTIVE PRECIP (WITH A LOT OF FEEDBACK) ACROSS THE DEEP SOUTH THURSDAY MORNING WHILE ECMWF IS STILL IN THE SOUTHERN PLAINS. HAVE TAKEN A COMPROMISE ON THE TIMING AND HAVE KEPT POPS TO AT MOST LOW CHANCE. && .AVIATION... LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS NORTHWEST GEORGIA THIS AFTERNOON...ASSOCIATED WITH STRONG COLD FRONT PUSHING ACROSS THE LOWER MISSISSIPPI VALLEY REGION. CURRENT MOVEMENT AND SPEED SHOULD PUT THE LINE IN THE METRO ATL AREA 23Z-01Z TIME FRAME. LOW VFR TO MVFR CIGS SHOULD CONTINUE TO DOMINATE TAF SITES THROUGH THE EVENING...WITH VSBYS GENERALLY 6+...EXCEPT BRIEFLY LOWERING IN THE IFR RANGE IN THUNDERSTORMS. LOOK FOR WIDESPREAD CIGS IN THE 1 TO 2 THSD FT RANGE LATE TONIGHT INTO SATURDAY MORNING...THEN CIGS LIFTING INTO 25 TO 35 HUNDRED RANGE MOST PLACES BY LATE MORNING. GUSTY SOUTHWEST WINDS (10 TO 15 KTS WITH GUST TO 25KTS)THIS EVENING AHEAD OF FRONT...BECOMING WEST TO NORTHWEST GENERALLY AFTER MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 54 71 47 70 52 / 60 0 0 0 70 ATLANTA 52 67 48 71 55 / 60 0 0 0 70 BLAIRSVILLE 47 62 41 66 50 / 70 0 0 0 60 CARTERSVILLE 50 66 43 72 54 / 50 0 0 0 70 COLUMBUS 57 75 52 77 60 / 40 0 0 0 70 GAINESVILLE 52 65 47 69 51 / 70 0 0 0 60 MACON 56 76 49 76 57 / 50 0 0 0 70 ROME 51 69 45 73 57 / 50 0 0 0 70 PEACHTREE CITY 51 69 44 72 55 / 50 0 0 0 70 VIDALIA 62 76 52 74 56 / 30 0 0 0 40 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 10 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CHEROKEE...CLARKE... CLAYTON...COBB...COWETA...DAWSON...DEKALB...DOUGLAS...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL... HARALSON...HEARD...HENRY...JACKSON...LUMPKIN...MADISON... MURRAY...NEWTON...NORTH FULTON...OCONEE...PAULDING...PICKENS... POLK...ROCKDALE...SOUTH FULTON...TOWNS...UNION...WALTON...WHITE. WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN... MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE. TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...WALKER...WHITFIELD. && 16
Hazardous weather outlook, Apr 10, 11:22 AM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1122 AM EDT FRI APR 10 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111530- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1122 AM EDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A STRONG SPRING STORM SYSTEM WILL MOVE ACROSS THE MID MISSISSIPPI VALLEY REGION THIS AFTERNOON AND INTO THE LOWER OHIO VALLEY REGION DURING THE EVENING HOURS. THIS SYSTEM WILL DRAG A STRONG COLD FRONT ACROSS NORTH AND CENTRAL GEORGIA DURING THE EVENING AND EARLY MORNING HOURS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DISCUSSION... INCREASING SOUTHERLY WINDS AHEAD OF AN APPROACHING STORM SYSTEM WILL SERVE TO INCREASE MOISTURE AND INSTABILITIES OVER THE REGION THROUGH THE AFTERNOON. AS THE UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT MOVE INTO THE TENNESSEE VALLEY THIS AFTERNOON...THE ATMOSPHERE WILL RAPIDLY DESTABILIZE. CAPES WILL INCREASE TO 1200 TO 1800 AHEAD OF THE COLD FRONT WITH LIFTED INDEX VALUES DECREASING TO AROUND -5. THE GREATEST THREAT OF STRONG STORMS WILL OCCUR BETWEEN THE EARLY AFTERNOON AND LATE EVENING HOURS. AS THE COLD FRONT APPROACHES NORTHWEST GEORGIA BY MID TO LATE AFTERNOON....STRONG TO SEVERE STORMS WILL LIKELY BECOME MORE NUMEROUS...SPREADING EASTWARD ACROSS NORTH AND CENTRAL GEORGIA DURING THE EVENING HOURS. ALTHOUGH THE THREAT OF SEVERE WEATHER EXISTS ACROSS THE ENTIRE STATE....THE GREATER LARGE HAIL AND ISOLATED TORNADO THREAT WILL BE GENERALLY ALONG AND NORTH OF A LINE FROM LA GRANGE TO MILLEDGEVILLE...WHERE MORE FAVORABLE VERTICAL WIND SHEAR AND TEMPERATURE PROFILES WILL OCCUR. THE SEVERE WEATHER THREAT WILL GREATLY DIMINISH AFTER MIDNIGHT WITH THE PASSAGE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT...AND AGAIN THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 10, 7:58 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 4 NE NELSON 34.42N 84.32W
04/10/2009 E1.00 INCH PICKENS GA PUBLIC
0445 PM HAIL 3 SE HELEN 34.67N 83.68W
04/10/2009 E1.00 INCH WHITE GA PUBLIC
0645 PM HAIL CUMMING 34.21N 84.14W
04/10/2009 E1.00 INCH FORSYTH GA TRAINED SPOTTER
0645 PM TSTM WND DMG CUMMING 34.21N 84.14W
04/10/2009 FORSYTH GA TRAINED SPOTTER
30 TO 40 TREES SNAPPED DOWN AS WELL AS SIDING REMOVED
FROM HOUSE.
0636 PM HAIL 4 SW CARTERSVILLE 34.13N 84.85W
04/10/2009 E1.00 INCH BARTOW GA PUBLIC
0640 PM HAIL HOMER 34.33N 83.50W
04/10/2009 E0.75 INCH BANKS GA PUBLIC
0650 PM HAIL WALESKA 34.32N 84.55W
04/10/2009 E1.00 INCH CHEROKEE GA PUBLIC
0630 PM TSTM WND DMG 1 W JASPER 34.47N 84.45W
04/10/2009 PICKENS GA PUBLIC
MANY TREES AND SEVERAL POWER LINES ARE DOWN ALONG HIGHWAY
136.
0635 PM HAIL SHANNON 34.34N 85.09W
04/10/2009 E1.75 INCH FLOYD GA PUBLIC
0707 PM HAIL ACWORTH 34.06N 84.68W
04/10/2009 E0.75 INCH COBB GA PUBLIC
&&
17Local storm report, Apr 10, 8:01 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
801 PM EDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TORNADO 1 SE SUMMERVILLE 34.47N 85.34W
04/10/2009 CHATTOOGA GA EMERGENCY MNGR
DAMAGE TO SEVERAL BUSINESSES JUST NORTH OF DOWNTOWN. ROOF
BLOWN OFF LUMBER COMPANY, EXTERIOR WALL OF SERVICE
STATION KNOCKED DOWN. MOBILE HOME OVERTURNED. NO KNOWN
INJURIES.
&&
JLFLocal storm report, Apr 10, 8:03 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 PM EDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL ROCKMART 34.01N 85.05W
04/10/2009 E1.75 INCH POLK GA PUBLIC
&&
JLFLocal storm report, Apr 10, 8:04 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
804 PM EDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL NEWNAN 33.38N 84.79W
04/10/2009 E1.00 INCH COWETA GA PUBLIC
&&
JLFLocal storm report, Apr 10, 8:05 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
805 PM EDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL PEACHTREE CITY 33.39N 84.57W
04/10/2009 E0.75 INCH FAYETTE GA NWS EMPLOYEE
&&
JLFLocal storm report, Apr 10, 8:07 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
807 PM EDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 3 N NEWNAN 33.42N 84.79W
04/10/2009 E1.00 INCH COWETA GA NWS EMPLOYEE
&&
JLFThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:01 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Newton | 44 min |
| Apr 10, 8:08 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Cobb, Douglas, Fulton, Paulding | 52 min |
| Apr 10, 8:14 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 31 min |
| Apr 10, 8:20 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Putnam | 55 min |
| Apr 10, 8:23 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Madison, Oglethorpe | 52 min |
| Apr 10, 8:26 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Gwinnett, Henry, Rockdale, Walton | 49 min |
| Apr 10, 8:33 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding | 27 min |
| Apr 10, 8:39 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Clayton, Henry | 55 min |
| Apr 10, 8:46 PM EDT | Tornado Warning | FFC | Jasper, Putnam | 35 min |
| Apr 10, 8:49 PM EDT | Tornado Warning | FFC | DeKalb, Gwinnett | 23 min |
| Apr 10, 8:53 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Oconee, Walton | 37 min |
| Apr 10, 8:54 PM EDT | Tornado Warning | FFC | Butts, Henry, Spalding | 51 min |
| Apr 10, 9:02 PM EDT | Tornado Warning | FFC | Chattahoochee, Muscogee | 58 min |
| Apr 10, 9:09 PM EDT | Tornado Warning | FFC | DeKalb, Newton, Rockdale, Walton | 39 min |
| Apr 10, 9:13 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Taliaferro, Warren | 47 min |
| Apr 10, 9:19 PM EDT | Tornado Warning | FFC | Jasper | 41 min |
| Apr 10, 9:20 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Fulton, Gwinnett | 28 min |
| Apr 10, 9:32 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton, Rockdale | 43 min |
| Apr 10, 9:32 PM EDT | Tornado Warning | FFC | Hancock, Warren | 43 min |
| Apr 10, 9:35 PM EDT | Tornado Warning | FFC | Greene, Morgan, Oconee, Oglethorpe | 40 min |
| Apr 10, 9:45 PM EDT | Tornado Warning | FFC | Jasper, Putnam | 32 min |
| Apr 10, 9:49 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Henry, Newton, Rockdale, Walton | 32 min |
| Apr 10, 9:57 PM EDT | Tornado Warning | FFC | Chattahoochee, Marion | 34 min |
| Apr 10, 9:57 PM EDT | Tornado Warning | FFC | Baldwin, Jones | 19 min |
| Apr 10, 10:05 PM EDT | Tornado Warning | FFC | Hancock | 40 min |
| Apr 10, 10:07 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Newton | 68 min |
| Apr 10, 10:13 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Jasper, Morgan, Newton, Putnam, Walton | 62 min |
| Apr 10, 10:18 PM EDT | Tornado Warning | FFC | Macon, Schley, Sumter | 42 min |
| Apr 10, 10:26 PM EDT | Tornado Warning | FFC | Chattahoochee, Stewart | 64 min |
| Apr 10, 10:29 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren, Washington | 61 min |
| Apr 10, 10:34 PM EDT | Tornado Warning | FFC | Butts, Jasper, Newton | 30 min |
| Apr 10, 10:42 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Lamar, Monroe, Spalding | 48 min |
| Apr 10, 10:49 PM EDT | Tornado Warning | FFC | Baldwin, Hancock, Putnam | 56 min |
| Apr 10, 10:50 PM EDT | Tornado Warning | FFC | Crisp, Dooly, Macon, Sumter | 55 min |
| Apr 10, 10:52 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 37 min |
| Apr 10, 10:56 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Greene, Hancock, Taliaferro, Warren | 64 min |
| Apr 10, 11:00 PM EDT | Tornado Warning | FFC | Marion, Stewart, Webster | 45 min |
| Apr 10, 11:22 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Jones, Monroe | 53 min |
| Apr 10, 11:27 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 48 min |
| Apr 10, 11:31 PM EDT | Tornado Warning | FFC | Pulaski, Wilcox | 44 min |
| Apr 10, 11:33 PM EDT | Tornado Warning | FFC | Sumter | 57 min |
| Apr 10, 11:38 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Glascock, Hancock, Jefferson, Washington | 67 min |
| Apr 10, 11:38 PM EDT | Tornado Warning | FFC | Stewart | 37 min |
| Apr 10, 11:44 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Washington, Wilkinson | 61 min |
| Apr 10, 11:53 PM EDT | Severe Thunderstorm Warning | FFC | Dodge | 36 min |
| Apr 10, 11:53 PM EDT | Tornado Warning | FFC | Glascock, Jefferson, Warren | 37 min |
| Apr 10, 11:59 PM EDT | Tornado Warning | FFC | Webster | 32 min |
| Apr 11, 12:13 AM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 36 min |
| Apr 11, 12:16 AM EDT | Tornado Warning | FFC | Crisp | 45 min |
| Apr 11, 12:44 AM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 18 min |
| Apr 11, 12:44 AM EDT | Tornado Warning | FFC | Wilcox | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.